Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2015, 9:22 PM CDT for Union County, Arkansas; Union Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2015, 9:22 PM CDT (02:22 UTC)
- Expired
- May 26, 2015, 10:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Union County, AR, Union Parish, LA
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2156 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
024
WUUS54 KSHV 270222
SVRSHV
ARC139-LAC111-270315-
/O.NEW.KSHV.SV.W.0166.150527T0222Z-150527T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT TUE MAY 26 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
NORTH CENTRAL UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1015 PM CDT
* AT 922 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STRONG...OR
13 MILES WEST OF HUTTIG...MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
HUTTIG...STRONG...LAPILE...FELSENTHAL...NEW LONDON...OAKLAND AND
AURELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3304 9211 3292 9240 3308 9251 3323 9224
3323 9222 3321 9223 3320 9221 3321 9218
3319 9218 3318 9216 3316 9217 3317 9215
3316 9211 3312 9212 3311 9214 3307 9213
3307 9211
TIME...MOT...LOC 0222Z 248DEG 8KT 3303 9241
HAIL...1.00IN
WIND...<50MPH
$$
PALMER1 follow-up statement
739
WWUS54 KSHV 270243
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT TUE MAY 26 2015
ARC139-LAC111-270315-
/O.CON.KSHV.SV.W.0166.000000T0000Z-150527T0315Z/
UNION AR-UNION LA-
943 PM CDT TUE MAY 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTH
CENTRAL UNION PARISHES...
AT 942 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STRONG...OR 10 MILES WEST OF HUTTIG...MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HUTTIG...STRONG...LAPILE...FELSENTHAL...NEW LONDON...OAKLAND AND
AURELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3304 9211 3292 9240 3308 9251 3323 9224
3323 9222 3321 9223 3320 9221 3321 9218
3319 9218 3318 9216 3316 9217 3317 9215
3316 9211 3312 9212 3311 9214 3307 9213
3307 9211
TIME...MOT...LOC 0242Z 248DEG 8KT 3305 9236
HAIL...1.00IN
WIND...<50MPH
$$
PALMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:11 PM CDT, 11 minutes earlier.
Area forecast discussion, May 26, 9:11 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 911 PM CDT TUE MAY 26 2015 .UPDATE... WEAK SURFACE BOUNDARY EXTENDING ALONG THE RED RIVER VALLEY OF TEXAS TO NEAR SHREVEPORT AND POINTS EASTWARD ALONG INTERSTATE 20 CONTRIBUTING TO PERSISTENT THUNDERSTORM ACTIVITY THIS EVENING. SEVERAL STORMS PRODUCED QUARTER TO GOLF BALL SIZED HAIL ACROSS PORTIONS OF NORTHWEST LOUISIANA. STRONGEST STORMS MOVING INTO SOUTHERN ARKANSAS WILL AFFECT THE COMMUNITIES OF EMERSON AND STRONG. FOR THIS UPDATE...TRIMMED POPS ACROSS DEEP EAST TEXAS AND WEST CENTRAL LOUISIANA BUT MAINTAINED MENTION OF SLIGHT CHANCE TO COVER A STRAY SHOWER OR TWO. OTHERWISE...FORECAST LOOKS ON TRACK. INCREASED CLOUD COVER FROM ONGOING CONVECTION ALONG WITH CIRRUS FROM STORMS ACROSS NORTH CENTRAL TEXAS TO KEEP OVERNIGHT LOW TEMPERATURES IN THE UPPER 60S TO LOWER 70S. /05/ && .PREV DISCUSSION... /ISSUED 646 PM CDT TUE MAY 26 2015/ AVIATION UPDATE... VFR CONDITIONS CONTINUE TO PREVAIL AT THE TAF SITES THIS AFTERNOON. HOWEVER...ISOLATED TO SCATTERED CONVECTION IS DEVELOPING MAINLY NORTH AND NORTHEAST OF KLFK...WITH ISOLATED SHOWERS OR THUNDERSTORMS POSSIBLE IN THE VICINITY OF KTYR...KGGG...KSHV...KMLU...AND KELD BETWEEN 00Z AND 04Z. EXPECT MVFR CIGS TO RETURN AFTER 08Z TONIGHT ACROSS MOST OF THE AREA...WITH THESE CIGS LIFTING AFTER 16Z. PREV DISCUSSION... /ISSUED 437 PM CDT TUE MAY 26 2015/ DISCUSSION... THIS AFTERNOON A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE EXTENDED SOUTH INTO THE FOUR STATES REGION WITH SMALL SCALE DISTURBANCES MOVING ALONG IN THE NEARLY WESTERLY FLOW...WHICH HAVE HELPED THE WARMING TEMPERATURES AND AVAILABLE MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A STRONGER DISTURBANCE MOVING INTO THE BACK SIDE OF THE TROUGH ACROSS WESTERN OKLAHOMA AND INTO NORTH TEXAS WAS HELPING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE DRY LINE ACROSS TEXAS AND OKLAHOMA. THIS FEATURE WILL MOVE EAST ALONG THE RED RIVER OVERNIGHT AND AWAY FROM THE FOUR STATE REGION ON WEDNESDAY. HAVE INCLUDED THE HIGHER POPS FOR TONIGHT INTO WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE UPPER FEATURE. IN AN WEAKLY AMPLIFIED UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO TEXAS AND THE EASTERN ROCKIES AND INTO THE PLAINS FOR LATE WEDNESDAY. FOR THE REST OF THE FORECAST PERIODS WILL HAVE THE HIGHER RAIN CHANCES WITH PASSING DISTURBANCES INTO THE RIDGE ALOFT WITH A STRONGER LONGWAVE TROUGH DROPPING ACROSS THE WESTERN STATES. WITH THIS DIRTY RIDGE LASTING INTO THE WEEKEND AND A SERIES OF FEATURES MOVING INTO THE RIDGE AND ACROSS THE FORECAST WILL KEEP HIGH RAIN CHANCES THROUGH THE EXTENDED. DURING THE MIDDLE OF THE WEEKEND A SPLIT FLOW WILL PROVIDE A TROUGH OF LOW PRESSURE OVER THE CENTRAL PARTS OF THE COUNTRY AND A SERIES OF SHORT WAVES OVER THE CENTRAL GULF COAST AREA. HIGHS WILL BE REMAINING IN THE 80/S WHILE LOWS WILL BE MAINLY IN THE MID 60/S TO LOWER 70/S. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 70 86 / 30 40 20 40 MLU 69 87 70 86 / 20 40 20 40 DEQ 66 85 69 84 / 40 40 30 40 TXK 68 86 69 86 / 30 40 30 40 ELD 68 87 69 86 / 30 40 30 40 TYR 71 87 71 86 / 30 40 20 40 GGG 71 87 71 86 / 30 40 20 40 LFK 72 88 72 86 / 20 40 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, May 26, 12:50 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1250 PM CDT TUE MAY 26 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1250 PM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY FROM THE LOWER TOLEDO BEND COUNTRY OF DEEP EAST TEXAS INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. BRIEF HEAVY RAINFALL WILL BE POSSIBLE BEFORE ANY REDEVELOPMENT DIMINISHES THIS EVENING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP ALONG THE MIDDLE RED RIVER VALLEY THIS EVENING...AND SPREAD EAST INTO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY SOUTHWEST ARKANSAS LATE. BRIEF HEAVY RAINFALL WILL BE POSSIBLE SHOULD THESE STORMS AFFECT THESE AREAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. SHOWERS AND THUNDERSTORMS MAY INCREASE IN COVERAGE FRIDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE DRIFTS EAST INTO THE SOUTHERN PLAINS AND FOUR STATE REGION. DAYTIME HEATING WILL PRODUCE ENOUGH INSTABILITY SUCH THAT ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 06
In the hours before
Local storm report, May 26, 7:35 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL SHREVEPORT 32.47N 93.80W
05/26/2015 E1.00 INCH CADDO LA NWS EMPLOYEE
NWS STAFF REPORTED 1 INCH HAIL AT THEIR HOME IN
SHREVEPORT.
&&
EVENT NUMBER SHV1500540
27Local storm report, May 26, 7:37 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL SHREVEPORT 32.47N 93.80W
05/26/2015 E1.00 INCH CADDO LA NWS EMPLOYEE
ONE INCH HAIL AT THE NWS OFFICE
&&
EVENT NUMBER SHV1500541
27Local storm report, May 26, 7:42 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL GREENWOOD 32.44N 93.97W
05/26/2015 E0.75 INCH CADDO LA NWS EMPLOYEE
PENNY SIZE HAIL BETWEEN KEITHVILLE AND GREENWOOD
&&
EVENT NUMBER SHV1500542
27Local storm report, May 26, 7:48 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL SHREVEPORT 32.47N 93.80W
05/26/2015 E1.75 INCH CADDO LA NWS EMPLOYEE
&&
EVENT NUMBER SHV1500543
27Local storm report, May 26, 8:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL BOSSIER CITY 32.52N 93.66W
05/26/2015 E1.00 INCH BOSSIER LA 911 CALL CENTER
&&
EVENT NUMBER SHV1500544
27The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:16 PM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| May 26, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
| May 26, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 51 min |
| May 26, 7:52 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 38 min |
| May 26, 8:19 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 41 min |
| May 27, 2:42 AM CDT | Special Weather Statement | SHV | Caddo | 48 min |
| May 27, 3:31 AM CDT | Special Weather Statement | SHV | De Soto, Webster | 44 min |
| May 27, 4:15 AM CDT | Special Weather Statement | SHV | Bienville, Red River, Webster | 45 min |
| May 27, 4:37 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 53 min |
| May 27, 4:59 AM CDT | Special Weather Statement | SHV | Bienville, Lincoln, Natchitoches, Red River, Sabine | 61 min |
| May 27, 5:25 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 65 min |
| May 27, 5:45 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 45 min |
| May 27, 6:31 AM CDT | Special Weather Statement | SHV | Grant | 44 min |
| May 27, 7:12 AM CDT | Special Weather Statement | SHV | LaSalle | 63 min |
| May 27, 8:48 AM CDT | Areal Flood Advisory | SHV | Caldwell | 117 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.